uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Projective Links and Their Invariants
Uppsala University, Teknisk-naturvetenskapliga vetenskapsområdet, Mathematics and Computer Science, Department of Mathematics.
2004 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

This thesis consists of two papers about knots and links in the real projective space RP3. We present an algorithm to unknot diagrammatically knots and links in RP3. We extend two classical polynomial invariants of links in R3 to links in RP3.

In the first paper, the notion of descending diagram is extended from links in R3 to nonoriented links in RP3. With the help of this extended notion, any nonoriented diagram of a projective link can be unknotted with some crossing changes. It is also shown that the notion of descending diagram cannot be extended to oriented projective links.

In the second paper, Homfly and Kauffman skein modules of the real projective space are computed. Both modules are free and generated by an infinite set of links, described in the paper. This explicit computation gives an extension of the Homfly and Kauffman polynomial invariants of links in R3 to links in RP3. It is also shown that the extended Homfly and Kauffman polynomials allow to measure how far a projective link is from being affine.

Place, publisher, year, edition, pages
Uppsala: Matematiska institutionen , 2004. , 76 p.
Series
Uppsala Dissertations in Mathematics, ISSN 1401-2049 ; 37
Keyword [en]
Algebra and geometry, Real projective space, skein modules, Homfly polynomial, Kauffman polynomial, descending link diagram
Keyword [sv]
Algebra och geometri
National Category
Mathematics
Identifiers
URN: urn:nbn:se:uu:diva-4519ISBN: 91-506-1765-6 (print)OAI: oai:DiVA.org:uu-4519DiVA: diva2:165001
Public defence
2004-09-27, Room 347, Building 2, Polacksbacken, 13:15
Opponent
Supervisors
Available from: 2004-09-02 Created: 2004-09-02Bibliographically approved
List of papers
1. Diagrammatic Unknotting of Knots and Links in the Projective Space
Open this publication in new window or tab >>Diagrammatic Unknotting of Knots and Links in the Projective Space
2003 In: Journal of Knot Theory and its Ramifications, ISSN 0218-2165, Vol. 12, no 5, 637-651 p.Article in journal (Refereed) Published
Identifiers
urn:nbn:se:uu:diva-92052 (URN)
Available from: 2004-09-02 Created: 2004-09-02Bibliographically approved
2. Polynomial Invariants of Links in the Projective Space
Open this publication in new window or tab >>Polynomial Invariants of Links in the Projective Space
Article in journal (Refereed) Submitted
Identifiers
urn:nbn:se:uu:diva-92053 (URN)
Available from: 2004-09-02 Created: 2004-09-02Bibliographically approved

Open Access in DiVA

No full text

By organisation
Department of Mathematics
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

isbn
urn-nbn

Altmetric score

isbn
urn-nbn
Total: 1036 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf